Alert archive / Idaho / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 45, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Aug 10, 2005, 1:17 PM MDT for Clark County, Fremont County, Idaho. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2005, 1:17 PM MDT (19:17 UTC)
- Expired
- Aug 10, 2005, 2:08 PM MDT
- In force
- 51 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
Counties Clark County, ID, Fremont County, ID
The radar
The Pocatello radar (KSFX), 155 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 1:37 PM MDT | HAIL 0.25 | Kilgore, ID |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 7.3 hours before the alert went out and 310 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -307 J/kg
- Mixed-layer LCL
- 1731 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPIH 101919 SVRPIH IDC033-043-102015- /O.NEW.KPIH.SV.W.0045.050810T1917Z-050810T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO ID 117 PM MDT WED AUG 10 2005 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CLARK COUNTY IN EASTERN IDAHO THIS INCLUDES THE CITY OF IDMON CENTRAL FREMONT COUNTY IN EASTERN IDAHO * UNTIL 215 PM MDT * AT 107 PM MDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF IDMON...AND MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... KILGORE BY 135 PM MDT ISLAND PARK RESERVOIR BY 210 PM HAIL UP TO 3/4 INCHES IN DIAMETER HAS BEEN REPORTED IN 6 MILES NORTH OF DUBOIS WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 4446 11214 4407 11211 4422 11134 4456 11142 $$ PRESTON WEATHER INFORMATION ON-LINE 24-HOURS A DAY (ALL LOWER-CASE LETTERS) WWW.WEATHER.GOV/POCATELLO
2 follow-up statements
000 WWUS55 KPIH 101945 SVSPIH IDC033-043-102015- /O.CON.KPIH.SV.W.0045.000000T0000Z-050810T2015Z/ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 142 PM MDT WED AUG 10 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 215 PM MDT FOR CENTRAL FREMONT AND EASTERN CLARK COUNTIES... AT 140 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES EAST OF IDMON...MOVING EAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... ISLAND PARK 210 BY 210 PM MDT WEATHER SPOTTERS IN THE KILGORE ARE REPORTED GUSTY WINDS AND PEA SIZED HAIL WITH THIS STORM AT 140 PM. NUMEROUS REPORTS OF DEADLY LIGHTNING WERE ALSO RECEIVED. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 4446 11214 4407 11211 4422 11134 4456 11142 $$ PRESTON WEATHER INFORMATION ON-LINE 24-HOURS A DAY (ALL LOWER-CASE LETTERS) WWW.WEATHER.GOV/POCATELLO
000 WWUS55 KPIH 102008 SVSPIH IDC033-043-102016- /O.CAN.KPIH.SV.W.0045.000000T0000Z-050810T2015Z/ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 206 PM MDT WED AUG 10 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FREMONT AND EASTERN CLARK COUNTIES IS CANCELLED... AT 206 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN CANCELLED. AN AREA OF THUNDERSTORMS AROUND THE ISLAND PARK VICINITY WILL MOVE EAST INTO WYOMING BY 245 PM. BRIEF HEAVY RAINS...GUSTY WINDS TO 45 MPH...PEA SIZED HAIL AND DEADLY LIGHTNING ARE EXPECTED. SEEK SHELTER WHEN THE STRONGEST PART OF THE STORM AFFECTS YOUR AREA. LAT...LON 4446 11214 4407 11211 4422 11134 4456 11142 $$ PRESTON WEATHER INFORMATION ON-LINE 24-HOURS A DAY (ALL LOWER-CASE LETTERS) WWW.WEATHER.GOV/POCATELLO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:00 AM MDT, 10 hours 17 minutes earlier.
Area forecast discussion, Aug 10, 3:00 AM MDT, 10 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO IDAHO 300 AM MDT WED AUG 10 2005 .DISCUSSION... LATEST WATER VAPOR IMAGERY SHOWS A BROAD RIDGE OF HIGH PRESSURE OVERHEAD WITH A MOIST SW FLOW OVER EASTERN IDAHO. AN ELONGATED UPPER TROUGH WAS ALSO SEEN STRETCHING FROM SASKATCHEWAN TO VANCOUVER ISLAND WITH A S/WV DROPPING INTO THE SOUTHERN PORTION OF THIS TROUGH...APPROACHING THE NORTHERN TIP OF VANCOUVER ISLAND THIS MORNING. FOR TODAY...CURRENT MSAS/MODEL DATA SHOW A WEAK FRONT STRETCHING FROM THE IDAHO PANHANDLE SOUTH INTO CENTRAL NV. LOOKS MORE LIKE A DRYLINE THAN A COLD FRONT WITH 50F+ DEWPOINTS OUT AHEAD OF IT AND 25-30F DEWPOINTS BEHIND IT AND TEMPERATURES SHOWING NEGLIGIBLE CHANGES ON EITHER SIDE. THIS DRIER AIR SLOWLY MOVES EAST TODAY BUT NOT FAR ENOUGH TO INHIBIT THUNDERSTORM DEVELOPMENT. THIS LOW LEVEL MOISTURE BOUNDARY WILL PROVIDE A FOCUS FOR ISOLATED CONVECTIVE DEVELOPMENT DURING THE AFT/EVE. THIS COMBINED WITH H7-H5 MOISTURE AND NEGATIVE LIS/WEAK DISTURBANCES/TAIL END OF H3 65KT JET SAGGING SOUTH OVER THE EASTERN HIGHLANDS...ENOUGH HERE TO KEEP MENTION OF ISOLATED AFT/EVE TSTMS COVERING THE CENTRAL MTS/UPPER SNAKE/EASTERN AND SOUTHERN HIGHLANDS. ON THURSDAY...AFOREMENTIONED VANCOUVER S/WV DROPS INTO WA SUPPRESSING HEIGHTS/RIDGING OVER THE FORECAST AREA. RESULT IS FOR MORE OF A WESTERLY FLOW TO SET UP WHICH WILL PUSH SFC-H5 MOISTURE FURTHER EAST INTO WYOMING. WILL BARELY HANG ONTO ISOLATED AFT/EVE TSTMS ALONG THE ID/WY BORDER WITH ALL OTHER AREAS DRY. ENERGETIC S/WV TROUGH SLIDES ACROSS EASTERN IDAHO FRI EVE/NIGHT. THIS SENDS A BACKDOOR COLD FRONT THROUGH FRI NIGHT. STRONGEST COOLING REMAINS NORTH OF THE DIVIDE...HOWEVER HIGH TEMPS WILL BOTTOM OUT BETWEEN 80-85F FOR SAT/SUN ACROSS THE SNAKE PLAIN AS AREA REMAINS IN A WEAK/BROAD AREA OF CYCLONIC FLOW. STILL EXPECT DRY/PLEASANT CONDITIONS FOR THE WEEKEND. DRY MONDAY AS THE WEEKEND TROUGH LIFTS OUT THEN ANOTHER LOW/TROUGH RIDES ALONG THE US/CANADIAN BORDER TUE-THU. EXTENDED SUITE SHOWS THE UPPER FLOW TRANSITIONING FROM W TO SW ON TUE/WED...AHEAD OF UPPER TROUGH...THEN WESTERLY AGAIN THU/FRI. SMALL THREAT OF POPS AHEAD OF THIS TROUGH TUE/WED OVER THE MTS WITH THE SNAKE PLAIN GENERALLY DRY THROUGHOUT THE EXTENDED PERIOD. SIMOSKO && .AVIATION....AVIATION...WIDESPREAD VFR THROUGH 18Z. ISOLATED THUNDERSTORMS DEVELOPING 18Z TO 04Z OVER MOUNTAINS. RS && .PIH WATCHES/WARNING/ADVISORIES...NONE. && WEATHER INFORMATION ON-LINE 24-HOURS A DAY (ALL LOWER-CASE LETTERS) WWW.WEATHER.GOV/POCATELLO
Hazardous weather outlook, Aug 10, 6:00 AM MDT, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 600 AM MDT WED AUG 10 2005 IDZ017>025-031-032-111200- LOST RIVER/PASHIMEROI-CACHE VALLEY/IDAHO PORTION- SOUTH CENTRAL HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION- LOWER SNAKE RIVER PLAIN-SAWTOOTH MOUNTAINS-EASTERN MAGIC VALLEY- BIG AND LITTLE WOOD RIVER REGION-UPPER SNAKE RIVER PLAIN- CARIBOU HIGHLANDS-UPPER SNAKE HIGHLANDS- 600 AM MDT WED AUG 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER THE CENTRAL MOUNTAINS AND OVER THE UPPER SNAKE/EASTERN/AND SOUTHERN HIGHLANDS. SOME THUNDERSTORMS WILL BE ACCOMPANIED BY GUSTY WINDS AND POSSIBLE SMALL HAIL. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS WOULD INCLUDE ALL HAIL...WIND...HEAVY RAIN AND FLOODING REPORTS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE... OR OTHER STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Aug 10, 1:04 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
104 PM MDT WED AUG 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0103 PM HAIL 6 N DUBOIS 44.26N 112.23W
08/10/2005 0.75 INCH CLARK ID TRAINED SPOTTER
&&
PANGELLocal storm report, Aug 10, 1:09 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
109 PM MDT WED AUG 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM HAIL 6 NW DUBOIS 44.23N 112.31W
08/10/2005 0.75 INCH CLARK ID TRAINED SPOTTER
COVERING THE GROUND
&&
PANGELThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 12:29 PM MDT | Severe Thunderstorm Warning | PIH | Clark, Jefferson | 31 min |
| Aug 10, 12:52 PM MDT | Severe Thunderstorm Warning | PIH | Clark | 23 min |
| Aug 10, 3:55 PM MDT | Severe Thunderstorm Warning | PIH | Butte, Clark | 46 min |
| Aug 10, 4:50 PM MDT | Severe Thunderstorm Warning | PIH | Jefferson | 40 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.